MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE CASSETTE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE CASSETTE; BIOPSY INSTRUMENT
Model Number DS4001
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s), and provides general instructions for use, as well as warnings, precautions, and potential complications associated with the device.Upon receipt of new, or additional information, a follow-up report will be submitted as applicable.Expiry date (01/2022); device not returned.
 
Event or Problem Description
It was reported that during a preparation for biopsy, white powder was allegedly found at the connection part of suction rinse tube cassette.There was no reported patient contact.
 
Event or Problem Description
It was reported that during a preparation for biopsy, white powder was allegedly found at the connection part of suction rinse tube cassette.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor enspire vacuum and rinse tubing cassettes were returned for evaluation.The sample appeared to be clean and not used.It was noted the female connector to the vaccuum tubing had white dry residue.The residue could be scratched off and appeared to be present on the exterior and not the interior of the connector.Additional ftir analysis was performed and determined the white residue material content is excess adhesive (glue), a known component used during the manufacture of this device.Therefore, the investigation is confirmed for the reported foreign material issue as the white residue was found to be excess adhesive (glue).A definitive root cause could not be determined based upon the available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 01/2022), g3.H11: h6 (method, result).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ENCOR ENSPIRE CASSETTE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10883276
Report Number2020394-2020-20553
Device Sequence Number11514899
Product Code KNW
UDI-Device Identifier00801741086090
UDI-Public(01)00801741086090
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDS4001
Device Catalogue NumberDS4001
Device Lot NumberVTDN0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR